PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of jnnpsycJournal of Neurology, Neurosurgery and PsychiatryVisit this articleSubmit a manuscriptReceive email alertsContact usBMJ
 
J Neurol Neurosurg Psychiatry. 1971 June; 34(3): 253–259.
PMCID: PMC1083460

Peripheral neuropathy after disulfiram administration

Abstract

Peripheral neuropathy and optic neuritis occurring in alcoholics are sometimes due to the toxic effects of disulfiram rather than to alcohol. Unless this is considered in the management of such patients it is likely that administration of the drug will be continued. In the past there have been reports of 16 cases of peripheral neuropathy and six cases of optic neuritis, possibly caused in this way; these reports are reviewed and a further six cases are described. The effects of disulfiram on the nervous system are briefly discussed.

Full text

Full text is available as a scanned copy of the original print version. Get a printable copy (PDF file) of the complete article (1.1M), or click on a page image below to browse page by page. Links to PubMed are also available for Selected References.

Selected References

These references are in PubMed. This may not be the complete list of references from this article.
  • Barry WK. Peripheral Neuritis Following Tetraethylthiuram Disulphide Treatment. Br Med J. 1953 Oct 24;2(4842):c937–937. [PMC free article]

Articles from Journal of Neurology, Neurosurgery, and Psychiatry are provided here courtesy of BMJ Group